Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Doing blood transfusion for leukemia. Blisters on legs. Any options?

My mother (who is 88 years old) and has leukemia , had a blood transfusion (3 units) about 6 weeks ago. Now in the last 2 weeks has started getting rather large blisters on her legs from below the knee to her feet . I of course had her make an appointment with her hemotologist for later this week, but her fears as to what this is have started her to be extremely upset. Any opions as to what mat have caused her problems?
Asked On : Fri, 29 Jun 2012
Answers:  1 Views:  129
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
  User's Response
The blister might be caused by a low platelet count, which can get better with platelet transfusions. Another possible cause is infiltration of the skin by the leukemia. Without looking at the blisters is hard to say. But the CBC (complete blood count) may help to see if there is an indication to transfuse on platelets.
Answered: Wed, 26 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor